Proceedings of the Japan Academy, Series A, Mathematical Sciences

On Nagumo's theorem

Adrian Constantin

Full-text: Open access


We present a different perspective on Nagumo's uniqueness theorem and its various generalizations. This allows us to improve these generalizations.

Article information

Proc. Japan Acad. Ser. A Math. Sci., Volume 86, Number 2 (2010), 41-44.

First available in Project Euclid: 1 February 2010

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 34A12: Initial value problems, existence, uniqueness, continuous dependence and continuation of solutions
Secondary: 45G10: Other nonlinear integral equations 47J05: Equations involving nonlinear operators (general) [See also 47H10, 47J25]

Ordinary differential equation uniqueness


Constantin, Adrian. On Nagumo's theorem. Proc. Japan Acad. Ser. A Math. Sci. 86 (2010), no. 2, 41--44. doi:10.3792/pjaa.86.41.

Export citation


  • [1]Z. S. Athanassov, Uniqueness and convergence of successive approximations for ordinary differential equations, Math. Japon 35 (1990), no. 2, 351-367.
  • [2]R. Bellman, Stability theory of differential equations, McGraw-Hill Book Company, Inc., New York, 1953.
  • [3]A. Constantin, On the existence of positive solutions of second order differential equations, Ann. Mat. Pura Appl. (4) 184 (2005), no. 2, 131-138.
  • [4]A. Constantin, On the unicity of solutions for the differential equation x(n)(t)=f(t,x), Rend. Circ. Mat. Palermo (2) 42 (1993), no. 1, 59-64.
  • [5]A. Constantin, On the existence and pathwise uniqueness of solutions of stochastic differential equations, Stochastics Stochastics Rep. 56 (1996), no. 3-4, 227-239.
  • [6]W. A. Coppel, Stability and asymptotic behavior of differential equations, D. C. Heath and Co., Boston, Mass., 1965.
  • [7]M. Nagumo, Eine hinreichende Bedingung für die Unität der Lösung von Differentialgleichungen erster Ordnung, Japan J. Math. 3 (1926), 107-112.